MAUDE Adverse Event Report: STRYKER GMBH MODUL 4.0 MM; SCREW, FIXATION, BONE

STRYKER GMBH MODUL 4.0 MM; SCREW, FIXATION, BONE
Catalog Number 940184
Health Effect - Clinical Code Injury (2348)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event that modul 4.0 mm was alleged of ' device damaged' could be confirmed.Based on investigation, the root cause was attributed to be other related.The failure was caused due to possible inadequate unpacking prior to kit building.Unfortunately no further information could be obtained.The device inspection revealed the following: it is clearly visible that one edge of the returned module has indeed two swarf indentions.As reported; the swarf caused a blood drawing scratch on the operative's lh thumb.Note that our manufacturing plant has tried to reconstruct the occurred damage here the result: we tried to reconstruct the occurred damage with a standard carpet knife (stanley knife) which we use for our unpackaging processes for supplied tray articles.It is the only tool in our manufacturing facility we could think of that would be capable to damage an article like the shown example.We can prove (done several tests) that it is possible to create this error pattern with the carpet knife but only with a new blade we were able to create a sliver / swarf like that.Also looking at the electropolishing process of our supplier, they unpack by hand and use the same packaging material again for the return.So no knifes are involved at their process either.Note that the this affected lot has not been unpacked during our standard process and was neither part of a standard rework that included a repackaging.In conclusion it is not likely that this damage occurred during any step of the stryker manufacturing process for lot k0a119c.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The stryker kit build operative reported that the drill tray, part # 940184 lot # k0a119c, has an almost invisible, very sharp, piece of swarf.The swarf caused a blood drawing scratch on the operative's lh thumb.It requires no medical treatment.

Brand Name
MODUL 4.0 MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8162191
Report Number0008031020-2018-01054
Device Sequence Number2879773
Product Code HWC
UDI-Device Identifier07613327088250
UDI-Public07613327088250
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K133451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number940184
Device Lot NumberK0A119C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;